TALLAHASSEE, Fla.— LawFuel.com – As many public schools close for summer break this week, Attorney General Pam Bondi is warning parents about the danger of Flakka, a synthetic drug that can be purchased online and is growing in popularity in Florida. Flakka has been linked to several dangerous incidents in recent months.
According to reports, one man impaled himself on a fence outside of a police station after taking the drug. Another teen, reportedly high on Flakka, stripped off her clothes and jumped through a closed window. In 2014, Flakka was linked to the death of a Florida concert goer.
“Flakka causes delusions, hallucinations and can increase body temperature to a dangerous level. Parents should talk to their children about this deadly synthetic drug and be aware of what their children are searching for and buying online,” said Attorney General Bondi.
Flakka, known in other states as Gravel, is not a new drug. Its main ingredient, Alpha-PVP, was outlawed in 2012 after Attorney General Bondi worked with law enforcement and state lawmakers to ban a number of chemical compounds. Reports of Flakka use in Florida have spiked in recent months and with students on summer break parents should know what to look for.
What Flakka looks like:
Flakka is sometimes referred to as gravel because it often looks like small white rocks. It can also be purchased in powder form, and is usually sold in small clear packages.
How Flakka is used:
Flakka is a bath salt and can be snorted, swallowed, injected, smoked or vaped using an electronic cigarette.
Symptoms of Flakka use:
Flakka causes delusions, hallucinations and increases the users’ body temperature to a dangerous level. Like all bath salts, Flakka, can cause chest pains, irregular heartbeats, increased blood pressure, agitation, muscle breakdown and seizures. Flakka use can also cause suicidal thoughts and violence.
Who to call if you suspect your child is using Flakka:
Call your local law enforcement agency and crisis intervention center. If your child is having a medical emergency, call 911 immediately.
[table id=9 /]